Q:

What medications have the side effect of sudden blurred vision?

A:

Quick Answer

Antihistamines can cause sudden blurred vision due to angle-closure glaucoma, according to WebMD. Angle-closure glaucoma is a serious condition produced when pressure inside the eye increases rapidly. Additional symptoms include headaches, severe eye pain, nausea and vomiting.

Continue Reading

Full Answer

Certain acne medications can also cause sudden vision problems, says WebMD. These include Accutane, Amnesteem, Claravis and Sotret, which are forms of the generic drug isotretinoin. Patients who experience eye problems after taking isotretinoin should consult a physician, advises Mayo Clinic.

The erectile dysfunction drugs sildenafil, tadalafil and vardenafil can cause blurred vision as well, according to WebMD. They can also cause light sensitivity and loss of vision.

Certain drugs used to treat tuberculosis have been associated with vision problems, WebMD writes. The antibiotic ethambutol can cause optic nerve problems, which lead to loss of visual acuity and difficulty seeing certain colors. Isoniazid, another tuberculosis medication, can also cause vision problems.

Flomax, a medication for men with difficulty urinating due to an enlarged prostate, can lead to a different sort of eye disorder known as intraoperative floppy iris syndrome, in which the affected eye does not behave normally during surgery. For this reason, patients taking Flomax are advised to inform their doctor before undergoing eye surgery, WebMD warns.

Learn more about Medications & Vitamins

Related Questions

Explore